Psoriasis and Laser Hair Removal-Comments Please


#1

Hello All~

I have been contemplating some form of “permanent” hair removal/reduction for quite some time now. After consulting this site I am thinking that treatments with the LightSheer Diode laser would be most beneficial (light skin, Dark hair). I have heard good things from some friends about a local clinic-HitechHair.

With that said, I have been held back by one main factor-psoriasis.

Read On…

Two years ago, for the first time ever, I had an accute psoriatic outbreak. It was severe and covered 60-70% of my body (chest, back, arms, torso, legs…) It required intensive treatments with UV therapy. I have since then been free of any additional outbreaks.

After having experienced such an extreme outbreak, my question is whether the skin trauma caused by laser hair removal or electrolysis could cause another outbreak? I guess what I am asking is can my skin take this type of treatment? :confused:

Thanks for helping me with this!


#2

Anyone with a skin condition such as psoriasis should not undergo any type of hair removal, even waxing or depilatories, without consulting with your dermatologist first. It is very likely you may have some sort of response to chemicals or energy applied to the skin, and you could be much more at risk of serious side effects, including an extensive outbreak or even bad scarring.

Psoriasis does not necessarily rule out hair removal options, but it is essential that you proceed under the care of a dermatologist to minimize the risk of serious complications. You should probably do extensive test patch work prior to a full treatment, and I would strongly urge you to have any procedure done under direct medical supervision of an on-site dermatologist.


#3

Are there any skin conditions that disqualify someone outright? I had eczema as a kid and generally have sensitive skin.


#4

Anyone prone to keloids, or anyone with broken skin should not get hair removal without consulting a physician. Irregular skin like moles, warts, etc. should not be treated without a dermatological consultation.

Anyone taking acne medications or drugs like Retin-A should consult with a physician before hair removal, especially waxing. Some drugs can thin the skin or cause it to tear or get damaged easily.

Anyone with dark or tanned skin tones should use extra caution when getting hair removal, as the likelihood of discoloration, ingrowns and other side effects is much higher.